Alert archive / California / Wind Advisories in 2017

Wind Advisory 3, NWS Sacramento, CA

January 7, 2017

NWS Sacramento, CA issued this wind advisory at Jan 7, 2017, 2:46 PM PST. It took effect at Jan 8, 2017, 6:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2017, 2:46 PM PST (22:46 UTC)
In effect from
Jan 8, 2017, 6:00 AM PST
Expired
Jan 8, 2017, 6:00 PM PST
In force
12 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

122 
WWUS76 KSTO 072246
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
246 PM PST SAT JAN 7 2017

...STRONG WINDS SUNDAY...

.A PERIOD OF STRONG SOUTHERLY WINDS ARE EXPECTED TO DEVELOP SUNDAY 
MORNING AND CONTINUE INTO THE EARLY EVENING. THE STRONGEST WINDS 
ARE FORECAST TO OCCUR IN THE SOUTHERN SACRAMENTO VALLEY, NORTHERN 
SAN JOAQUIN VALLEY, EASTERN SOLANO COUNTY, AND DELTA AREA, 
EXTENDING INTO PORTIONS OF THE CENTRAL SACRAMENTO VALLEY.

CAZ016>019-081200-
/O.NEW.KSTO.WI.Y.0003.170108T1400Z-170109T0200Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF CHICO, OROVILLE, MARYSVILLE/YUBA CITY, 
SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, AND MODESTO
246 PM PST SAT JAN 7 2017

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY, WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST SUNDAY. 

* TIMING...EARLY SUNDAY THROUGH EARLY EVENING SUNDAY

* WINDS...SOUTHERLY WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS 40 
  TO 50 MPH.

* IMPACTS...DOWNED TREES AND TREE BRANCHES AND POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
2 follow-up statements
188 
WWUS76 KSTO 081130
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 AM PST SUN JAN 8 2017

...STRONG WINDS SUNDAY...

.STRONG SOUTHERLY WINDS ARE EXPECTED TO DEVELOP THIS MORNING AND 
CONTINUE INTO THE EARLY EVENING. THE STRONGEST WINDS ARE FORECAST 
TO OCCUR ACROSS THE SACRAMENTO VALLEY, NORTHERN SAN JOAQUIN 
VALLEY, EASTERN SOLANO COUNTY, AND DELTA AREA, AND SIERRA
FOOTHILLS.

CAZ015-064-067-090200-
/O.EXA.KSTO.WI.Y.0003.170108T1400Z-170109T0200Z/
NORTHERN SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
MOTHERLODE-
INCLUDING THE CITIES OF REDDING, RED BLUFF, LAKEPORT, 
GRASS VALLEY, AND JACKSON
330 AM PST SUN JAN 8 2017

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING. 

* TIMING...THROUGH 6 PM THIS EVENING.

* WINDS...SOUTHERLY WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS 
  40 TO 50 MPH. 

* IMPACTS...DOWNED TREES, TREE BRANCHES AND POWER LINES.
  MODERATE-SIZED POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ016>019-090200-
/O.CON.KSTO.WI.Y.0003.170108T1400Z-170109T0200Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF CHICO, OROVILLE, MARYSVILLE/YUBA CITY, 
SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, AND MODESTO
330 AM PST SUN JAN 8 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* TIMING...THROUGH 6 PM THIS EVENING.

* WINDS...SOUTHERLY WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS 
  40 TO 50 MPH. 

* IMPACTS...DOWNED TREES, TREE BRANCHES AND POWER LINES.
  MODERATE-SIZED POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
380 
WWUS76 KSTO 090208
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
608 PM PST SUN JAN 8 2017

...STRONG WINDS OVERNIGHT...

CAZ015-016-090900-
/O.EXP.KSTO.WI.Y.0003.000000T0000Z-170109T0200Z/
/O.NEW.KSTO.WI.Y.0004.170109T0208Z-170109T0900Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
INCLUDING THE CITIES OF REDDING, RED BLUFF, CHICO, OROVILLE, 
AND MARYSVILLE/YUBA CITY
608 PM PST SUN JAN 8 2017

...WIND ADVISORY IN EFFECT UNTIL 1 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY, WHICH IS IN EFFECT UNTIL 1 AM PST MONDAY. 

* TIMING...THROUGH 1 AM TONIGHT.

* WINDS...SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. 

* IMPACTS...DOWNED TREES, TREE BRANCHES AND POWER LINES. 
  MODERATE-SIZED POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ017>019-064-067-090315-
/O.EXP.KSTO.WI.Y.0003.000000T0000Z-170109T0200Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
MOTHERLODE-
INCLUDING THE CITIES OF SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, 
MODESTO, LAKEPORT, GRASS VALLEY, AND JACKSON
608 PM PST SUN JAN 8 2017

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED...BUT WILL REMAIN BREEZY AT TIMES.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 7, 9:27 AM PST, 5 hours 19 minutes earlier.

Area forecast discussion, Jan 7, 9:27 AM PST, 5 hours 19 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
927 AM PST Sat Jan 7 2017

.Synopsis...
Light to moderate precipitation with snow levels down to the
northern Sacramento Valley in the morning, rapidly rising in the
afternoon. Very heavy rain and flooding concerns arrive Sunday
into Monday. Another wet storm Tuesday into Wednesday with
continued flooding concerns and significant mountain snow.

&&

.Discussion...
Moderate precipitation has spread across the forecast area. Rain
amounts so far are generally around a third to three quarters of
an inch. Valley rains will decrease in intensity this afternoon,
then increase again this evening and overnight. Heaviest rain is
expected during the day Sunday. Snow levels in the Sierra are
rising, with snow falling down to 4000 feet, and reported to be
already rising to round 6000 feet.

Northerly winds in Shasta County have brought cold air drainage
and along with evaporative cooling have brought low snow levels
this morning. A mix of wet rain and snow briefly reached as low as
Red Bluff, around 350 feet, with some snow accumulating on the
grass around Cottonwood (elevation 420 feet). Moderate
accumulating snow is falling in around Redding. Snow will continue
through the morning, with snow levels rising rapidly this
afternoon. A Winter Weather Advisory remains effect, and will
be updated to expand the area southward.

Gusty winds have remained mainly over the northern San Joaquin
Valley this morning, with sustained winds up to around 26 mph at
Stockton at 8 am. Winds gusting to 20 mph at Mather, while
Sacramento Executive and International Airports have remained
calm. Will likely cancel the wind advisory later this morning.
Stronger winds are expected Sunday.

&&
.EXTENDED DISCUSSION (Wednesday THROUGH Saturday)

Westerly flow aloft will continue to bring moisture through
northern California going into the extended period. Model
agreement starts to fade but there is a general agreement in this
westerly flow and orographics should ensure at least moderate
precipitation over the Sierra. Temperatures should come in around
normal for this time of year. Models really begin to diverge by
next Thursday. ECMWF digs a low in over northern California while
GEM puts upper ridging over the Great Basin. GFS keeps a more
zonal flow over the region. Any of these solutions could allow for
continued precipitation over the CWA but only the ECMWF could
bring a continuation of the heavier precipitation that is expected
earlier in the week. More amplified ECMWF solution would bring
a break in precipitation threat Friday while GFS and GEM continue
to feed moisture into the north state. Chance pops continue to be
best bet at this time. Although wet pattern may continue into
next weekend...at this time models are hinting at at least a
reduction in precipitation amounts. Snow levels remain moderate
through the extended period.

&&

&&

.AVIATION...

IFR ceilings and visibilities next 24 hours as a Pacific frontal
system moves. Occasional LIFR in heavier showers. Sierra snow
levels 2000 to 4000 feet this morning rising quickly to 7000 to
8000 feet after 00z. Light north winds in the northern Sacramento
valley turning southerly after 00z Sunday. Otherwise southerly
winds 10 to 20 mph with gusts to 40 mph over the Sierra and in the
northern San Joaquin valley.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Flood Watch from 4 PM PST this afternoon through Wednesday
afternoon for Burney Basin / Eastern Shasta County-Carquinez
Strait and Delta-Central Sacramento Valley-Clear Lake/Southern
Lake County-Motherlode-Mountains Southwestern Shasta County to
Northern Lake County-Northeast Foothills/Sacramento Valley-
Northern Sacramento Valley-Northern San Joaquin Valley-Shasta
Lake Area / Northern Shasta County-Southern Sacramento Valley-
West Slope Northern Sierra Nevada-Western Plumas County/Lassen
Park.

Winter Weather Advisory until 10 PM PST this evening for West
Slope Northern Sierra Nevada-Western Plumas County/Lassen Park.

Winter Weather Advisory until 4 PM PST this afternoon for
Mountains Southwestern Shasta County to Northern Lake County.

Wind Advisory until noon PST today for Carquinez Strait and
Delta-Motherlode-Northern San Joaquin Valley-Southern Sacramento
Valley.

Winter Weather Advisory until 4 PM PST this afternoon for Shasta
Lake Area / Northern Shasta County.

&&

In the hours before

Local storm report, Jan 7, 9:30 AM PST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
930 AM PST SAT JAN 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     SNOW             SIMS                    41.07N 122.36W
01/06/2017  M12.0 INCH       SHASTA             CA   TRAINED SPOTTER

            REPORTED AT SIMS. 12 INCHES OF SNOW SINCE
            10:30 PM FRIDAY. ELEVATION 2500 FT.

&&

IDM
Local storm report, Jan 7, 10:13 AM PST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1013 AM PST SAT JAN 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 AM     SNOW             2 ENE CLOVERDALE        40.48N 122.44W
01/07/2017  M3.0 INCH        SHASTA             CA   TRAINED SPOTTER

            3 INCHES OF SNOW AT 10:00 AM. SWITCHED FROM
            SNOW TO RAIN AROUND 10 AM.

&&

THW
Local storm report, Jan 7, 10:24 AM PST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1024 AM PST SAT JAN 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     SNOW             1 SSW SIMS              41.06N 122.36W
01/07/2017  M7.2 INCH        SHASTA             CA   TRAINED SPOTTER

            7.2 INCHES OF SNOW AS OF 9:30 AM.

&&

THW
Local storm report, Jan 7, 12:04 PM PST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1204 PM PST SAT JAN 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1203 PM     SNOW             4 S REDDING             40.52N 122.37W
01/07/2017  M2.0 INCH        SHASTA             CA   PUBLIC

            PUBLIC REPORTED 2'' OF SNOW FELL BEFORE IT
            SWITCHED OVER TO RAIN. .

&&

NWS SACRAMENTO CA
IRIS SYSTEM
Local storm report, Jan 7, 1:05 PM PST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
105 PM PST SAT JAN 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             COTTONWOOD              40.39N 122.28W
01/07/2017  E0.2 INCH        SHASTA             CA   TRAINED SPOTTER

            0.20 INCHES OF SNOWFALL IN THE PAST 4 HOURS.
            MORNING SNOW ALMOST MELTED. CURRENTLY LIGHT
            RAIN FALLING. .

&&

IDM

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 9:49 AM PSTRiver Flood WarningSTOAmador, El Dorado, Sacramento54 hr

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.